Ask Health Experts and Get Answers to Your Health Question ASAP
A severe diarrhea should be looked for some other cause like stomach flu (viral gastroenteritis). This takes its course and stops on its own, as it is self limiting. Read about it;
The stopping and restarting of these medicines is quite unlikely to cause diarrhea. Having said that, both of these medicines do have small incidence of side effects of mild diarrhea.
Please feel free for your follow up questions.
If the motions are not foul smelling and copious in amount with no abdominal cramps/pain, medicine induced diarrhea should be considered. Though, a stool examination and stool culture would be prudent to rule out the infectious possibility completely. These medicines should not be stopped abruptly so going to an urgent care clinic for the advice and management would be prudent, if your physician is unavailable over the telephone on the week-end.
It is pleasure assisting you.